Florida, 2005

High Wind in Florida, October 24, 2005

October 24, 2005 · NWS MFL · 4 events in 4 counties and zones

Hurricane Wilma moved through inland portions of South Florida on the morning of October 24th, 2005. Maximum sustained winds ranged from 63 mph in Glades County to 75-88 mph over Hendry County and inland portions of Palm Beach and Collier Counties.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Hurricane Wilma moved through inland portions of South Florida on the morning of October 24th, 2005. Maximum sustained winds ranged from 63 mph in Glades County to 75-88 mph over Hendry County and inland portions of Palm Beach and Collier Counties. Peak gusts were as high as 117 mph in Belle Glade and 116 mph at the Dade-Collier Training Facility in Eastern Collier County. Other wind gusts were in the 100-110 mph range. Damage was extensive over inland areas, mainly in the form of fallen trees and power lines. The most significant damage was to mobile homes in the Lake Okeechobee region. Some power poles were also snapped and/or toppled.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 24, 3:55 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 24, 3:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT MON OCT 24 2005

QUICK UPDATE...NHC HAS CORRETED THE WINDS OF WILMA TO 125 MPH
(STRONG CAT3) INSTEAD OF 120 MPH. REST OF THE FORECAST STILL LOOKS
GOOD AT THIS TIME.
&&

.PREVIOUS DISCUSSION...WILMA HAS STRENGTHENED A LITTLE BIT MORE FROM
LATE YESTERDAY EVENING. HER WINDS HAVE INCREASE TO 120 MPH (CAT3) AS
OF 4 AM EDT FROM THE NHC CENTER. SHE IS STILL FORECAST BY THE NHC TO
MOVE ONSHORE OVER THE SOUTHWEST FLORIDA COAST EARLY THIS
MORNING...THEN TRACK ACROSS SOUTH FLORIDA THROUGH THE MORNING
HOURS...AND THEN EXIT THE EAST COAST OF FLORIDA BY NOON. FOR THE
LATEST INFORMATION ADVISORIES ON WILMA...PLEASE SEE THE STATEMENTS
FROM THE NATIONAL HURRICANE CENTER. FOR THE LOCAL AFFECTS OVER SOUTH
FLORIDA...PLEASE SEE THE LATEST LOCAL HURRICANE STATEMENT FROM THE
NATIONAL WEATHER SERVICE OUT OF MIAMI.

THERE IS STILL THE POSSIBILITY OF TORNADOES OVER SOUTH FLORIDA
ALONG WITH HEAVY RAINFALL. THEREFORE...THE TORNADO WATCH 837 IS
STILL IN EFFECT FOR SOUTH FLORIDA UNTIL 11 AM EDT TODAY...AND THE
FLOOD WATCH IS IN EFFECT UNTIL NOON EARLY AFTERNOON.

ONCE HURRICANE WILMA MOVES THROUGH THE CWA THIS MORNING INTO EARLY
THIS AFTERNOON...THE WINDS WILL BECOME NORTHWEST OVER THE AREA
RUSHING THE COLD FRONT OVER CENTRAL FLORIDA THROUGH SOUTH FLORIDA BY
THIS EVENING. THIS WILL ALLOW FOR THE DRY AND VERY COOL TO COLD AIR
TO WORK INTO SOUTH FLORIDA FROM THE NORTH...AND REMAIN OVER THE CWA
THROUGH WEDNESDAY.

TEMPS TONIGHT SHOULD GET DOWN INTO MID TO UPPER 40S INTERIOR AREAS
TO UPPER 40S TO MID 50S COASTAL AREAS...AND INTO THE LOWER TO MID
40S INTERIOR TO THE MID 40S TO NEAR 50 COASTAL AREAS. THESE TEMPS
WILL APPROACH THE RECORD LOWS FOR THE CWA TONIGHT AND WEDNESDAY.

THE RECORD LOWS SITES:                  TUESDAY        WEDNESDAY
PALM BEACH INTERNATIONAL AIRPORT        55 - 1903     52 - 1929
FORT LAUDERDALE INTERNATIONAL AIRPORT   47 - 1923     55 - 1900
MIAMI INTERNATIONAL AIRPORT             53 - 1923     55 - 1903
NAPLES REGIONAL AIRPORT                 51 - 1982     51 - 1882

THE WINDS WILL STILL BE BREEZY THIS EVENING OVER THE EAST
COASTAL AREAS AND 10 TO 15 MPH OVER THE INTERIOR AREAS. THIS WILL
ALLOW FOR THE WIND CHILL VALUES TO BE IN THE LOWER TO MID 40S
INTERIOR TO MID TO UPPER 40S COASTAL AREAS FOR LATE TONIGHT INTO
EARLY TUESDAY.

.EXTENDED FORECAST...
THE WINDS WILL THEN SWING TO THE NORTHEAST LATE THIS WEEK...AS
ANOTHER WEAK COLD FRONT MOVES SOUTH DOWN THE SUNSHINE STATE FROM
THE NORTH. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE CWA
LATE THIS WEEK INTO EARLY THIS WEEKEND...AS THE FRONT MOVES
THROUGH THE CWA THEN DRY WEATHER FOR LATE NEXT WEEKEND. SO PLAN ON
KEEPING A SLIGHT CHANCE OF SHOWERS FOR THE CWA LATE THIS WEEK INTO
THIS WEEKEND...AND THEN REMOVE THE POPS FOR THE SECOND HALF OF THE
WEEKEND.

TEMPS LATE THIS WEEK INTO THIS WEEKEND SHOULD RETURN TO MORE
NORMAL CONDITIONS FOR THIS TIME OF YEAR OVER THE CWA...DUE TO THE
NORTHEAST WIND FLOW OFF THE ATLANTIC WATERS. LOWS SHOULD BE IN
THE 60S OVER THE INTERIOR AREAS...AND MID 60S TO NEAR 70 FOR THE
COASTAL AREAS.

&&

.MARINE...THE WINDS WILL BE COMING DOWN THROUGH THE DAY FROM
HURRICANE CONDITIONS TO WINDY CONDITIONS BY THIS EVENING...AS
HURRICANE WILMA MOVES INTO THE ATLANTIC WATERS FROM FLORIDA. FOR
THE LATEST INFORMATION ON HURRICANE WILMA...PLEASE REFER TO THE
NHC ADVISORIES.

THE WINDS TONIGHT REMAIN WINDY ACROSS ALL OF SOUTH FLORIDA FROM
THE NORTHWEST...AND THEN DECREASE TO BREEZY CONDITIONS BY TUESDAY
AFTERNOON. THE WINDS WILL THEN CONTINUE TO DECREASE TO 10 TO 15
KNOTS BY WEDNESDAY AND REMAIN AT 10 TO 15 KNOTS THROUGH REST OF
THE WEEK FROM THE NORTH.

FOR SEAS TODAY FOR SOUTH FLORIDA WATERS...PLEASE SEE THE LOCAL
HURRICANE STATEMENT FROM THE NATIONAL WEATHER OFFICE IN MIAMI
FLORIDA. FOR TUESDAY THROUGH FRIDAY...THE SEAS WILL BE 6 TO 8 FEET
IN THE ATLANTIC WATERS DUE TO THE NORTHERLY WIND FLOW. FOR THE
GULF WATERS...THE SEAS WILL BE BELOW 7 FEET.

&&

.FIRE WEATHER...TEMPS WILL ONLY BE IN THE 70S FOR
TUESDAY...HOWEVER THE DEW POINTS WILL CRASH FROM THE 70S THIS
AFTERNOON TO THE 40S BY TUESDAY. THIS WILL ALLOW FOR THE RELATIVE
HUMIDITIES TO GET CLOSE TO THE CRITICAL VALUES FOR
TUESDAY...ESPECIALLY THE EAST COAST WERE THEY COULD LAST FOR
COUPLE OF HOURS. AT THIS TIME...PLAN NOT TO ISSUED A FIRE WEATHER
WATCH FOR THE CWA FOR TUESDAY...BUT WILL LET THE DAY SHIFT TAKE A
CLOSER LOOK AT THIS.

THE RELATIVE HUMIDITIES WILL SLOWLY INCREASE FOR THE MIDDLE TO LATE
THIS WEEK...AS THE WINDS WILL SLOWLY SWING FROM FROM THE NORTH TO
NORTHEAST ALLOWING FOR SOME LOW LEVEL TROPICAL MOISTURE TO WORK
INTO THE CWA FROM THE ATLANTIC WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  51  72  48 / 100   0   0   0
FORT LAUDERDALE  81  53  74  50 / 100   0   0   0
MIAMI            82  55  74  52 / 100   0   0   0
NAPLES           80  53  73  49 / 100   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075.

     FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075.

     HURRICANE WARNING FOR FLZ068-FLZ069-FLZ070-FLZ072-FLZ073-FLZ074-
     FLZ075.

     INLAND HURRICANE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
     FLZ073-FLZ074-FLZ075.

AM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR AMZ610-AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

     HURRICANE WARNING FOR
AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.

GM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR GMZ656-GMZ657-
     GMZ676.

     HURRICANE WARNING FOR GMZ656-GMZ657-GMZ676.

&&

54
Hazardous weather outlook, Oct 24, 4:24 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
524 AM EDT MON OCT 24 2005

FLZ063-066>075-250930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
524 AM EDT MON OCT 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...HURRICANE WARNING IN EFFECT FOR SOUTH FLORIDA...
...FLOOD WATCH IN EFFECT FOR SOUTH FLORIDA....
...TORNADO WATCH IN EFFECT FOR SOUTH FLORIDA...

HURRICANE WILMA WILL MOVE ACROSS SOUTH FLORIDA THIS MORNING,
BRINGING DESTRUCTIVE WINDS, TORNADOES, AND TORRENTIAL RAINS,
BEFORE EXITING INTO THE ATLANTIC OCEAN BY EARLY AFTERNOON.

FOR COMPLETE INFORMATION ON THE IMPACTS OF HURRICANE WILMA IN
SOUTH FLORIDA, PLEASE REFER TO THE HURRICANE LOCAL STATEMENT
ISSUED BY WFO MIAMI UNDER THE WMO HEADER WTUS82 KMFL AND PIL
HLSMFL.

COOLER AND DRIER AIR WILL FILTER INTO SOUTH FLORIDA TONIGHT INTO
THE WAKE OF THE HURRICANE. THE DRAMATIC COOLING WILL ALLOW
TEMPERATURES TO PLUMMET TO THE 40S AND 50S BY TOMORROW MORNING
ACROSS SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COOLER AND DRIER AIR WILL GRADUALLY MODIFY THROUGH LATE WEEK.
TEMPERATURES OVER

.SPOTTER INFORMATION STATEMENT...
SPOTTER SHOULD RELAY REPORTS TO THE NATIONAL WEATHER SERVICE AS
HURRICANE WILMA MOVES THROUGH SOUTH FLORIDA THIS MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Oct 23, 11:21 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 AM EDT MON OCT 24 2005

FLZ069-070-075-240515-
EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-
1221 AM EDT MON OCT 24 2005

...INITIAL BAND OF TROPICAL STORM FORCE GUSTS APPROACHING THE
SOUTHWEST FLORIDA GULF COAST...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAINBAND APPROACHING THE SOUTHWEST FLORIDA GULF COAST FROM CAPE
SABLE TO MARCO ISLAND. THESE SQUALLS WILL CROSS COLLIER AND MAINLAND
MONROE COUNTIES OVER THE NEXT HOUR...INCLUDING THE NAPLES METRO
AREA...MARCO...EVERGLADES CITY...AND CHOKOLOSKEE.

WIND GUSTS OF 40 TO 60 MPH ARE LIKELY WHICH CAN DOWN SMALL TREE
LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THE
RISK FOR TORNADOES IS ALSO INCREASING AS THESE STRONGER RAINBAND
REACH THE COAST. THESE TORNADOES COULD DEVELOP WITH VERY LITTLE
WARNING.

CONDITIONS WILL RAPIDLY DETERIORATE OVER THE NEXT FEW HOURS. PEOPLE
SHOULD MOVE TO THEIR PLACE OF SHELTER QUICKLY. NOW IS
THE TIME TO GO INDOORS AND HUNKER DOWN IN ANTICIPATION OF THE
WORSENING CONDITIONS THROUGH THE OVERNIGHT HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

HANDEL
Special weather statement, Oct 24, 12:57 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
157 AM EDT MON OCT 24 2005

AMZ610-FLZ063-066-069-070-075-GMZ656-657-676-240800-
LAKE OKEECHOBEE-GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE...FLAMINGO
157 AM EDT MON OCT 24 2005

...WINDS TO INCREASE TO TROPICAL STORM FORCE STRENGTH ALONG SOUTHWEST
COAST...

AT 150 AM...WEATHER RADAR IS SHOWING THE EASTERN EYEWALL OF HURRICANE
WILMA MOVING TOWARD THE NEAR SHORE GULF WATERS OFF SOUTHWEST
FLORIDA. OBSERVATIONS FROM KEY WEST INDICATE STRONG TROPICAL STORM
STRENGTH WINDS...WITH GUSTS TO HURRICANE STRENGTH ASSOCIATED WITH
THE APPROACHING BAND.

THROUGH 4 AM...STRONG WINDS AND TORRENTIAL DOWNPOURS WILL AFFECT
RESIDENTS FROM MARCO ISLAND...CHOKOLOSKEE...EVERGLADES CITY AND
NAPLES...AS WELL INLAND COMMUNITIES FROM IMMOKALEE TO LA BELLE. EXPECT
SUSTAINED WINDS TO INCREASE TO TROPICAL STORM STENGTH...IN EXCESS
OF 40 MPH...WITH HIGHER GUSTS OVER THE NEXT COUPLE OF HOURS.
TORNADOES ARE ALSO LIKELY AS THESE RAINBANDS MOVE ONSHORE.

WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
MORNING AS HURRICANE WILMA MOVES ONSHORE. RESIDENTS ARE URGED TO REMAIN
IN THEIR PLACE OF SHELTER AND NOT VENTURE OUTSIDE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

AMZ630-650-651-670-671-FLZ067-068-071>074-240800-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-PALM BEACH WESTERN-
PALM BEACH EASTERN-WESTERN BROWARD-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI
157 AM EDT MON OCT 24 2005

...GUSTS TO TROPICAL STORM STRENGTH OVER SOUTHEAST FLORIDA...

AT 150 AM...THE OUTER RAINBANDS WILL CONTINUE TO MOVE NORTHEAST
INTO MIAMI-DADE AND BROWARD COUNTIES...ENTERING INTO PALM BEACH
COUNTY AND THE ADJACENT COASTAL WATERS OVER THE NEXT COUPLE OF
HOURS. RESIDENTS CAN EXPECT GUSTS IN EXCESS OF 50 MPH ALONG WITH
TORRENTIAL DOWNPOURS AS THESE STORMS MOVE ACROSS THE AREA.

WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
MORNING AS HURRICANE WILMA MOVES ONSHORE. RESIDENTS ARE URGED TO REMAIN
IN THEIR PLACE OF SHELTER AND NOT VENTURE OUTSIDE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Oct 24, 3:00 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT MON OCT 24 2005

FLZ063-066-069-070-075-GMZ656-657-676-241000-
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE...FLAMINGO
400 AM EDT MON OCT 24 2005

...DANGEROUS CATEGORY THREE WILMA MOVING CLOSER TO SOUTHWEST FLORIDA
COAST...

AT 4 AM...WEATHER RADAR SHOWED THE EASTERN EYEWALL OF HURRICANE
WILMA MOVING THROUGH THE GULF COASTAL WATERS OFF OF SOUTHWEST
FLORIDA. THE EYEWALL WILL BRING DESTRUCTIVE 120 MPH WINDS INTO THE
COAST FROM CAPE SABLE TO NORTH OF NAPLES JUST BEFORE SUNRISE...BEFORE
PUSHING INLAND.

IN ADDITION TO HURRICANE FORCE WINDS...A SIGNIFICANT TORNADO
THREAT REMAINS OVER SOUTHWEST FLORIDA AS THE EYEWALL APPROACHES
THE COAST. THE EYEWALL AND THE SPIRAL RAINBANDS WILL ALSO BRING
TORRENTIAL DOWNPOURS TO SOUTHWEST FLORIDA...WITH UP TO 3 TO 4
INCHES POSSIBLE BY SUNRISE IN PLACES.

RESIDENTS ARE URGED TO REMAIN IN THEIR PLACE OF SAFETY FOR THE
NEXT SEVERAL HOURS AS THE HURRICANE MOVES ACROSS THE PENINSULA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

AMZ610-630-650-651-670-671-FLZ067-068-071>074-241000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-PALM BEACH WESTERN-
PALM BEACH EASTERN-WESTERN BROWARD-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI
400 AM EDT MON OCT 24 2005

...INCREASING TORNADO THREAT FOR SOUTHEAST FLORIDA...

AT 345 AM...NATIONAL WEATHER SERVICE RADAR SHOWED SPIRAL RAINBANDS
CONTINUING TO MOVE INTO SOUTHEAST FLORIDA. STRONGER WINDS ARE
EXPECTED TO MOVE INTO MIAMI-DADE AND BROWARD COUNTIES OVER THE
SEVERAL HOURS AS THE EYEWALL OF HURRICANE WILMA ADVANCES INTO
SOUTH FLORIDA. SUDDEN...FAST MOVING TORNADOES ARE POSSIBLE ALONG
THE PERIPHERAL RAINBANDS AS THEY MOVE INTO THE AREA. TORRENTIAL
DOWNPOURS WILL ALSO START OVER MIAMI-DADE...BROWARD...AND PALM
BEACH COUNTIES...WITH 2-4 INCHES POSSIBLE ACROSS THE AREA BEFORE SUNRISE.

RESIDENTS ARE URGED TO REMAIN IN THEIR PLACE OF SAFETY FOR THE
NEXT SEVERAL HOURS AS THE HURRICANE MOVES ACROSS THE PENINSULA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Inland Collier

When
October 24, 5:00 AM EST to 10:00 AM EST
Where
Inland Collier forecast zone
Measured
77 kt (89 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

High Wind, Hendry

When
October 24, 6:00 AM EST to 11:00 AM EST
Where
Hendry forecast zone
Measured
77 kt (89 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.554, -81.166 (the zone’s center; the record gives no point)

High Wind, Inland Palm Beach

When
October 24, 7:00 AM EST to 11:00 AM EST
Where
Inland Palm Beach forecast zone
Measured
68 kt (78 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

High Wind, Glades

When
October 24, 7:30 AM EST to 12:00 PM EST
Where
Glades forecast zone
Measured
55 kt (63 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.957, -81.189 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477683, 5477682, 5477684, 5477681.